MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 06/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the hub broke off.Then the safety fell off the needle causing the needle to stick her in the finger.The clear syringe hub on the syringe and the yellow hub that attaches to the syringe broke off the device.The needle clogged and the staff removed the needle from the patient and closed the safety.When they went to remove the needle from the hub, the hub broke off and then the safety fell off the needle and the needle stuck the finger.The safety one that snaps into place.The event occurred intra-operative.The procedure performed was a intramuscular injection.No blood loss was reported.The patient was not injured during the event and medical or surgical intervention was not required.There was not a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.Additional information was received 14 jun 2023: they closed the safety sheath activated after the needle was removed the patient.The staff removed the needle from the patient and closed the safety and went to remove the needle from the hub, and the hub broke off and then the safety fell off the needle.The nurse stuck her finger with needle after safety fell off.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: establishment name: requested, confidential.E1: establishment address: requested, confidential.E1: initial reporter name : requested, confidential.E1: phone number: requested, confidential.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The retention samples were visually inspected and confirmed free from defects that will affect activation of the safety sheath such as missing tooth, tooth flash, short shot, flash on the sheath, over or under insertion collar to the hub, sheath-collar fitting, tilted cannula, and damaged parts.The samples were further evaluated for the sheath activation and deactivation functional test wherein all samples passed.There was no issued nonconformity report related to human error during the production of the involved lot based on our records.The following are the confirmed supplied sheath and collar which were manufactured at machine 704, and machine 709 respectively.No nonconformance report was issued during the production of the lot.We received a total of (b)(4) fiscal years to the present for the same issue where most of the problems are related to usage particularly due to improper activation of the device (not activating with a one-handed technique using the three methods: finger, thumb, and hard surface).Based on the investigation of individual complaints there was no attributable cause noted related to our product and production process.No evaluation and simulation were conducted.Corrective action is not necessary for this complaint.The root cause of the complaint could not be identified to be related to our production or process.A review of the product's lot history file revealed no issues that were encountered during the production of the reported lot and the retention samples met the required specifications.The complaint details state that when the hub broke, the needle was exposed, resulting in a needlestick.If the sheath-wings-collar locking mechanism is damaged as a result of the hub breaking, the product has an additional locking mechanism to ensure that the contaminated needle is not exposed.It was unclear whether the safety sheath was visually confirmed to be fully engaged when it was activated.Therefore, the possibility that it is not activated cannot be ruled out.We have two locking mechanisms in which an audible click was heard indicating successful safety activation.Series of visual in-process inspections to detect an abnormality on the sheath that may lead to a problem during sheath activation.The molding condition of the components critical to the safety activation of the product is routinely checked to assure that no defects will be encountered that will lead to sheath activation problems and needle sticks.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.We advise you to follow the instructions for use (ifu) indicated in the leaflet for the proper usage of sg3 safety needles in which warnings to prevent needle stick, cautions, and precautions are also included.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.

Brand Name
TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna, binan
RP  
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17283573
Report Number3003902955-2023-00027
Device Sequence Number3034796
Product Code FMI
UDI-Device Identifier34806017508686
UDI-Public34806017508686
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberN/A
Device Catalogue NumberSG3+2038
Device Lot Number210528D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2023
Initial Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale